Ask a doctor

Nodules/cysts in the Skin?

When I first stared accutane I had a bad flare up with lots of nodules/cysts, my derm put me on prednisone and antibiotcs for 1 mouth , now 90% of my nodules/cysts are gone , but not gone for good , they somehow entered my skin,if i put my hand on my skin and push i can feel it and I have redness on the surface PIH I think..what to do?

Doctor Answers (1)

Nodules/cysts in the Skin?

+1

Thank you for your question. You should continue with the recommended dosage of Accutane as directed. There is a goal dosage at the end of the 6 month treatment course that should be achieved for the best results. The best way to prevent post inflammatory hyperpigmentation is to wear a sunscreen with SPF 30 (preferably with zinc oxide) and to avoid sun exposure as this can darken the scars. Accutane can also increase photosensitivity so it is important to wear sunscreen. Be certain to be under the supervision of a board certified dermatologist with expertise in acne for the most effective and safe treatment options. I hope this helps.

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.